MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Connection Problem (2900)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: charge tech.Pma/510(k) #: preamendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane cope nephroureterostomy stent was used for a nephrostomy drain exchange in a patient.An unspecified amount of time after the procedure, leakage was discovered at the connection between the catheter and the hub.This leakage event is recorded under this medwatch report.The drain was then replaced by an identical device from the same lot.The patient returned 9 days later due to persistent leaking again at the connection between the catheter and the hub.The drain was again replaced.This event is recorded under medwatch report # 1820334-2018-03288.No other adverse effects were reported for this incident.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Investigation/evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include the manufacturing quality control checks and process validation.The technical files covering mac-loc catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record for lot 9147537 revealed five nonconformances, in which one device was scrapped for poor print quality, eight devices were scrapped for curve not per the template, one device that was reviewed and reversed for curve not per template and one device that was scrapped for incorrect/damaged end hole.Three nonconformances were reported for the catheter tubing subassembly lot sa9038117, as five devices were scrapped for being stuck together, one device that was reworked for incorrect quantity and two devices that were scrapped for foreign matter.One nonconformance was reported for the mac-loc subassembly lot sa9038139 for one device that was scrapped for falling on the floor.None of the reported nonconformances were related to the failure mode.It should be noted that there was only one complaint associated with lot 9147537 for the same failure mode with the same customer.The instructions for use (ifu) advise the user to inspect the product prior to use to ensure that no damage has occurred.Based on the information provided, no returned product and the results of our investigation, a definitive cause could not be established.Appropriate measures have been taken to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8039108
Report Number1820334-2018-03330
Device Sequence Number1498867
Product Code LJE
UDI-Device Identifier00827002481800
UDI-Public(01)00827002481800(17)210907(10)9147537
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2021
Device Model NumberN/A
Device Catalogue NumberULT8.5-8.5-26-NUCL-B-RH
Device Lot Number9147537
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer12/14/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ GUIDE WIRE
Outcome Attributed to Adverse Event Required Intervention;